Jump to content
CrazyBoards.org

How to phrase this to my psychiatrist?


Recommended Posts

I have to leave a message with my psychiatrist's secretary as to my progress on the reduced Aripiprazole dose.
I'm going to phone tomorrow.

The issue is that I don't want to have the dose reduced further, as I'm experiencing more intense anxiety already.
The other issue is that I'm still experiencing Akathisia [restlessness]. 

How can I phrase the message so that we keep things the same dose for now, so I can see more how things are going without any disruption to my treatment - including not a new anti-psychotic that might effect my weight?

Link to comment
Share on other sites

3 hours ago, ~nestling~ said:

I have to leave a message with my psychiatrist's secretary as to my progress on the reduced Aripiprazole dose.
I'm going to phone tomorrow.

The issue is that I don't want to have the dose reduced further, as I'm experiencing more intense anxiety already.
The other issue is that I'm still experiencing Akathisia [restlessness]. 

How can I phrase the message so that we keep things the same dose for now, so I can see more how things are going without any disruption to my treatment - including not a new anti-psychotic that might effect my weight?

Id just be honest and say basically what's in that post. Something like "I'm feeling pretty comfortable with this current dose and it is managing my symptoms well. Unfortunetly, it is still causing some akathisia, is there any way to manage that without changing meds because I'm happy with the current regiment otherwise 

  • Like 1
Link to comment
Share on other sites

2 hours ago, dancesintherain said:

it's a hard one, because the best way of getting rid of akathisia is getting rid of the offending drug.  I can see why you don't want to, though. 

have you tried propanalol?  (sorry if I've missed this before)  that's one possible way around it. 

Yep, and it deals with the anxiety+psychosis well.

I take Propranolol. Only 10 mg though. GP says not any higher because of my blood pressure getting too low. 

2 hours ago, Hume's doona said:

Magnesium can help too. 300mg day for female. 400 mg day for male.

Weirdly, magnesium makes it worse... don't ask me why! Thanks though. 

10 minutes ago, Iceberg said:

Id just be honest and say basically what's in that post. Something like "I'm feeling pretty comfortable with this current dose and it is managing my symptoms well. Unfortunetly, it is still causing some akathisia, is there any way to manage that without changing meds because I'm happy with the current regiment otherwise 

That's great, thanks. :) 

Link to comment
Share on other sites

24 minutes ago, ~nestling~ said:

Yep, and it deals with the anxiety+psychosis well.

I take Propranolol. Only 10 mg though. GP says not any higher because of my blood pressure getting too low. 

Weirdly, magnesium makes it worse... don't ask me why! Thanks though. 

That's great, thanks. :) 

...........Low-dose mirtazapine (15mg/day) has also been used to treat akathisia....Mirtazapine (also known as Remeron) is an antidepressant:         https://www.ncbi.nlm.nih.gov/pubmed/24667488

..............Trazodone up to 100mg/day has been used as well......Trazodone is also an antidepressant:

https://www.ncbi.nlm.nih.gov/pubmed/12782915

...............High-dose vitamin B6 has also been used..... https://www.ncbi.nlm.nih.gov/pubmed/15554771

 

Edited by CrazyRedhead
Link to comment
Share on other sites

17 minutes ago, Iceberg said:

@~nestling~ what else have u tried for the akathisia? 

I'm taking Vitamin B6. 

11 minutes ago, CrazyRedhead said:

Low-dose mirtazapine (15mg/day) has also been used to treat akathisia....Mirtazapine (also known as Remeron) is an antidepressant:         https://www.ncbi.nlm.nih.gov/pubmed/24667488

Trazodone up to 100mg/day has been used as well......Trazodone is also an antidepressant:

https://www.ncbi.nlm.nih.gov/pubmed/12782915

 

Nope, not Mirtaz. Came off that, increased my psychosis, and had pooped out on me.

Traz might be an option.

But I'm on Vortioxetine, which works for my Depression well. 

Link to comment
Share on other sites

3 minutes ago, ~nestling~ said:

I don't think my psych would do it. But who knows.... I was very over sedated on Quetiapine. Not going there again!

Trazodone does have sedating properties, that's why it's usually taken in the evening or at bedtime.....

I take 200mg at night........And I'm also on 2 other antidepressants, WellbutrinXL and Lexapro.

Link to comment
Share on other sites

3 minutes ago, CrazyRedhead said:

Trazodone does have sedating properties, that's why it's usually taken in the evening or at bedtime.....

I take 200mg at night........And I'm also on 2 other antidepressants, WellbutrinXL and Lexapro.

Isn't that a risk for Serotonin Syndrome?

Link to comment
Share on other sites

10 minutes ago, ~nestling~ said:

Isn't that a risk for Serotonin Syndrome?

Technically, yes, because Trazodone and Lexapro both affect serotonin (Wellbutrin doesn't affect serotonin).

But I've been on this combo for awhile now, and haven't had any problems at all with serotonin syndrome.

Edited by CrazyRedhead
Link to comment
Share on other sites

2 minutes ago, CrazyRedhead said:

Technically, yes, because Trazodone and Lexapro both affect serotonin (Wellbutrin doesn't affect serotonin).

But I've been on this combo for awhile now, and haven't had any problems at all...

That's good. I'm very sensitive to meds.

Link to comment
Share on other sites

8 minutes ago, ~nestling~ said:

That's good. I'm very sensitive to meds.

According to linked article below, there are several other drugs that have been used to treat akathisia:

Ritanserin, cyproheptadine, and mianserin..........I'm not too familiar with these medications, but you could research them, and/or mention them to your pdoc......Just a thought....

.https://www.healio.com/psychiatry/journals/psycann/2014-8-44-8/{ea0388e1-b8ea-4061-973a-fe3485f799f8}/akathisia-case-presentation-and-review-of-newer-treatment-agents

  • Like 1
Link to comment
Share on other sites

12 minutes ago, CrazyRedhead said:

According to linked article below, there are several other drugs that have been used to treat akathisia:

Ritanserin, cyproheptadine, and mianserin..........I'm not too familiar with these medications, but you could research them, and/or mention them to your pdoc......Just a thought....

.https://www.healio.com/psychiatry/journals/psycann/2014-8-44-8/{ea0388e1-b8ea-4061-973a-fe3485f799f8}/akathisia-case-presentation-and-review-of-newer-treatment-agents

Thanks!

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...